News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Brown 'jelly-like' substance and constant light periods.


 beattie_2004 - Fri Oct 16, 2009 12:23 pm

Hi,
Im a 21 year old girl who has been experiencing unusual browny jelly-like clots a few days before my period is due. this has been going on now for around 9 months or so, and when it first began i wasnt too worried as i have never been regular with my period. I assumed it would clear up on its own. i get a few days of these strange brown jelly-like things and then thats followed by a normal, albeit very light period. this happened again 3 weeks later. after the 3rd or 4th month, i had a constant 4 week light period, that once again started with these jelly things. now i seem to be on a light period for 7-10 days, fine for maybe a week, then back to jelly and periods again. I feel fine in myself, there's no smell or pain or anything, just the strange jelly and irregular period. my mum has polycystic ovary syndrome, but when i had a cyst removed in 2006 the doctors told me i didnt have it. i was wondering if it could be a hormonal imbalance, as i have more body hair than i should, and i seem to cry a lot, at both happy and sad things that normally wouldnt make me cry. can you help please?
 Debra Van Ness RN - Sat Oct 17, 2009 10:25 am

You really need to see a gyn specialist. But to answer the best I can, it could be PCOS. I have that myself. But it likely would have shown up when you were younger. However, please realize you could have a cyst again like the last time. Even if it is not PCOS. And cysts don't have to hurt. Something is likely throwing the hormones off balance. The changes in the periods and the emotional things your describe tell the truth. So please see a doc as soon as possible. If for nothing esle, see the doctor for some relief. Maybe you can be treated with some kind of hormone supplement.
Debra Van Ness RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here